Texas, 2011Lightning Strike in Texas, March 14, 2011
March 14, 2011 · NWS FWD · 1 event in 1 county or zone
A sub-severe line of thunderstorms moved through the southern counties. Lightning struck a house in Leon County and ignited a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sub-severe line of thunderstorms moved through the southern counties. Lightning struck a house in Leon County and ignited a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 14, 5:13 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 14, 5:13 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
613 AM CDT MON MAR 14 2011
.AVIATION...
EXTENSIVE MVFR CIGS EXTEND ACROSS NORTH TEXAS AND NORTHWARD INTO
OKLAHOMA THIS MORNING BEHIND COLD FRONT THAT MOVED THROUGH.
SCATTERED LINE OF SHOWERS WITH ISOLATED TSTMS CONTINUES SOUTHEAST
AND IS CLEAR OF ALL N TX TAF SITES. EXPECT EXTENSIVE CLOUD COVER
TO PERSIST THROUGH MUCH OF THE MORNING AND WILL SHOW SOME CLEARING
AROUND MIDDAY. THERE ARE SOME BREAKS OFF TO THE NORTHWEST
INDICATING SOME DRYING ALOFT SO WILL MONITOR THE TRENDS THROUGH
THE NEXT SEVERAL HOURS. NORTHWEST WINDS 34017KT WILL CONTINUE
THROUGH MUCH OF THE DAY AND TAPER OFF TONIGHT. VFR CONDITIONS
LATER TODAY AND TONIGHT.
DUNN
&&
.PREV DISCUSSION... /ISSUED 340 AM CDT MON MAR 14 2011/
COLD FRONT IS CURRENTLY PUSHING THROUGH THE AREA AND WILL CLEAR
THE SOUTHEAST ZONES AROUND SUNRISE...BUT WILL MAINTAIN SOME LOW
POPS FOR SHOWERS EARLY THIS MORNING THERE. MUCH COOLER AIR IS
FILTERING INTO THE REGION WITH 10 TO 20 MPH NORTH WINDS BEHIND THE
FRONT. THIS MORNING WILL FEEL A LITTLE CHILLY AFTER THE RECENT
WARM WEATHER. IMPRESSIVE POST FRONTAL STRATUS DECK TO OUR NORTH
WILL MOVE SOUTH AND AFFECT NORTH TEXAS TODAY. STRONG DOWNGLIDE AND
DRY ADVECTION SHOULD RESULT IN A GRADUAL EROSION OF THE CLOUDS
FROM WEST TO EAST TODAY. MODELS ARE LIKELY A BIT OPTIMISTIC ON
WHEN THIS CLEARING WILL OCCUR...AND THUS HAVE STAYED CLOSE TO THE
COOLER GUIDANCE FOR HIGHS. SUN ANGLE IS GETTING HIGHER AND EXPECT
TEMPS TO REBOUND INTO THE 60S FOR THE SW HALF OF THE AREA WHERE
THERE SHOULD BE SEVERAL HOURS OF SUN. CLOUDS MAY HOLD ON ALL DAY
OVER THE NORTHEAST ZONES AND TEMPS MAY STRUGGLE TO REACH 50 FOR A
HIGH. CLEARING SHOULD FINALLY OCCUR THERE THIS EVENING...AND AS
WINDS DIMINISH THE STAGE WILL BE SET FOR GOOD RADIATIONAL COOLING
EVERYWHERE. LOWS WILL FALL INTO THE 30S AREA WIDE TONIGHT AND SOME
OF THE USUAL COLD SPOTS MAY FLIRT WITH FREEZING. CONDITIONS ALSO
LOOK FAVORABLE FOR SOME PATCHY FROST AND HAVE THIS MENTIONED IN
THE FORECAST FOR THE NORTHERN HALF OF THE AREA.
UPPER LEVEL PATTERN WILL REMAIN ZONAL THROUGH THE NEXT SEVERAL
DAYS...BUT A WEAK SHORTWAVE WILL CROSS THROUGH TOMORROW. THIS WAVE
WILL HAVE LITTLE MOISTURE TO WORK WITH BUT SHOULD BRING MID-HIGH
CLOUDS AND PERHAPS SOME VIRGA. THE CLOUDS WILL TEMPER THE WARMING
TREND SLIGHTLY ON TUESDAY. SOUTHERLY FLOW BEGINS IN EARNEST BY
WEDNESDAY AND WE WILL GET STUCK IN A WARM/HUMID PATTERN WITH LATE
NIGHT STRATUS THAT BURNS OFF BY MIDDAY. GIVEN THE PERSISTENT MOIST
SOUTHERLY FLOW...GFS MOS NUMBERS APPEAR TOO COOL FOR BOTH HIGHS
AND LOWS FRIDAY THROUGH SUNDAY...AS CLIMO IS LIKELY AFFECTING
OUTPUT. A WEAK FRONT IS EXPECTED TO APPROACH THE RED RIVER AND
STALL BY FRIDAY AND THIS SHOULD BE OUR WARMEST DAY WITH HIGHS
PUSHING 90 IN THE WEST. HIGH TEMPS STAY WARM THROUGH SUNDAY...BUT
SHOULD COOL A COUPLE DEGREES AS MOISTURE GETS DEEPER.
AS FAR AS RAIN CHANCES...STRONG CAP WILL BE IN PLACE OVER NORTH
TEXAS FROM WEDNESDAY THROUGH SUNDAY. WITH HEATING...LOW LEVEL
THETA-E MAY INCREASE ENOUGH EARLY FRIDAY EVENING TO BREAK THE
CAP NEAR THE FRONT FOR THE RED RIVER COUNTIES...BUT THIS CHANCE IS
TOO SMALL TO MENTION IN THE OFFICIAL FORECAST AT THIS TIME.
OTHERWISE THE LIGHT QPF OUTPUT BY THE MODELS OVER THE WEEKEND IS
ESSENTIALLY NOISE FROM HIGH MOISTURE CONTENT TRAPPED BENEATH THE
INVERSION. NEXT DECENT SHOT OF RAIN WILL WAIT UNTIL NEXT MONDAY OR
TUESDAY WHEN AN UPPER TROUGH FINALLY MOVES ACROSS THE AREA.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 60 38 68 50 74 / 0 0 5 5 5
WACO, TX 64 37 70 50 75 / 10 0 5 5 5
PARIS, TX 52 34 63 45 73 / 5 0 5 5 5
DENTON, TX 58 34 68 47 75 / 0 0 5 5 5
MCKINNEY, TX 56 32 66 46 73 / 5 0 5 5 5
DALLAS, TX 59 39 67 51 74 / 0 0 5 5 5
TERRELL, TX 57 35 66 47 73 / 5 0 5 5 5
CORSICANA, TX 60 38 68 50 74 / 10 0 5 5 5
TEMPLE, TX 66 37 71 50 74 / 10 0 5 5 5
MINERAL WELLS, TX 62 34 69 48 76 / 0 0 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 14, 3:44 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
444 AM CDT MON MAR 14 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
444 AM CDT MON MAR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Lightning, Leon
- When
- March 14, 6:15 AM CST
- Where
- Leon County, 2.18 mi NNE of Nineveh
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 31.401, -95.772
Lightning struck a house near the intersection of Farm-to-Market Road 3175 and Farm-to-Market Road 542. The bolt caused a fire after a gas line ignited. Fire crews from the Centerville Volunteer Fire Department were dispatched to the residence.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, March 14 to 15, 20111 death · 1 event
- Tornado and Damaging Winds in Mississippi, March 14, 2011$115,000 · EF0 · 9 events
- High Surf in Hawaii, March 14 to 16, 201113 events
- Flooding in Missouri, March 14, 20119 events
- Drought in Texas, March 14 to 31, 2011$13,000 · 3 events
- High Wind in Montana, March 14, 201154 kt wind · 3 events
- Heavy Snow in Montana, March 14, 20111 event
- High Wind in Washington, March 14, 201150 kt wind · 1 event
- Heavy Snow in Idaho, March 14, 20111 event
- Flood in Maine, March 14 to 17, 20111 event
- Flood in Montana, March 14 to 15, 20111 event
- Wildfire in South Carolina, March 14, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288119.